Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 34, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 25, 2014, 4:36 AM CDT for 5 counties in Wisconsin. It was in force for 39 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2014, 4:36 AM CDT (09:36 UTC)
- Expired
- Aug 25, 2014, 5:15 AM CDT
- In force
- 39 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Marathon County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI
The radar
The Green Bay radar (KGRB), 113 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 4:36 AM CDT | TSTM WND DMG | Stockton, WI | POWER LINES DOWN IN CITY. |
| Aug 25, 4:38 AM CDT | HAIL 0.25 | 1 N Stevens Point, WI | REPORTED ON SOCIAL MEDIA. TIME ESTIMATED FROM RADAR. |
| Aug 25, 4:40 AM CDT | TSTM WND DMG | Amherst, WI | TREES DOWN IN CITY...NEAR COUNTY ROAD B. |
| Aug 25, 4:53 AM CDT | TSTM WND DMG | Hatley, WI | TREES AND POWER LINES DOWN IN CITY. |
| Aug 25, 5:00 AM CDT | TSTM WND DMG | Iola, WI | FEW TREE LIMBS DOWN IN CITY. |
| Aug 25, 5:00 AM CDT | HAIL 0.75 | Iola, WI | POWER OUTAGES IN TOWN. |
| Aug 25, 5:02 AM CDT | TSTM WND DMG | S Iola, WI | MULTIPLE 16 INCH DIAMETER TREE LIMBS DOWN ON THE SOUTH SIDE OF THE CITY...BLOCKING HWY 49. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
970
WUUS53 KGRB 250936
SVRGRB
WIC073-097-115-135-137-251015-
/O.NEW.KGRB.SV.W.0034.140825T0936Z-140825T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
436 AM CDT MON AUG 25 2014
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MARATHON COUNTY IN CENTRAL WISCONSIN...
PORTAGE COUNTY IN CENTRAL WISCONSIN...
WESTERN SHAWANO COUNTY IN NORTHEAST WISCONSIN...
WESTERN WAUPACA COUNTY IN NORTHEAST WISCONSIN...
NORTHWESTERN WAUSHARA COUNTY IN CENTRAL WISCONSIN...
* UNTIL 515 AM CDT
* AT 433 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF MOSINEE TO 10 MILES NORTHWEST OF
STEVENS POINT TO 7 MILES WEST OF PLAINFIELD...AND MOVING NORTHEAST
AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STEVENS POINT...WAUSAU...WAUPACA...PLAINFIELD...MOSINEE...
WHITING...RIB MOUNTAIN...WESTON...AMHERST...BEVENT...HARTMAN CREEK
STATE PARK...WITTENBERG...MEEHAN...MOON...DANCY...KNOWLTON...
CODDINGTON...BANCROFT...PLOVER AND PARK RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4424 8961 4424 8964 4448 8973 4451 8972
4451 8974 4491 8992 4508 8925 4479 8911
4429 8895 4413 8960
TIME...MOT...LOC 0936Z 243DEG 39KT 4484 8982 4460 8971
4420 8957
HAIL...0.75IN
WIND...60MPH
$$
AK2 follow-up statements
503
WWUS53 KGRB 250949
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
449 AM CDT MON AUG 25 2014
WIC073-097-115-135-137-251015-
/O.CON.KGRB.SV.W.0034.000000T0000Z-140825T1015Z/
MARATHON WI-WAUSHARA WI-WAUPACA WI-SHAWANO WI-PORTAGE WI-
449 AM CDT MON AUG 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
PORTAGE...WESTERN SHAWANO...WESTERN WAUPACA...NORTH CENTRAL WAUSHARA
AND EASTERN MARATHON COUNTIES UNTIL 515 AM CDT...
AT 446 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WAUSAU TO 6 MILES SOUTH OF BEVENT TO 6 MILES EAST OF
PLAINFIELD...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WAUSAU...WAUPACA...BEVENT...AMHERST...HARTMAN CREEK STATE PARK...
WITTENBERG...HEFFRON...BLAINE...AMHERST JUNCTION...NELSONVILLE...
HOLT...ROSHOLT...EMMONS CREEK BARRENS...GALLOWAY...PIKE LAKE...
PERU...SHERIDAN...RINGLE...SUNSET AND NUTTERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4416 8949 4462 8956 4494 8981 4508 8925
4479 8911 4429 8895
TIME...MOT...LOC 0949Z 243DEG 37KT 4497 8965 4469 8936
4422 8931
HAIL...0.75IN
WIND...60MPH
$$
AK588
WWUS53 KGRB 251004
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
504 AM CDT MON AUG 25 2014
WIC137-251013-
/O.CAN.KGRB.SV.W.0034.000000T0000Z-140825T1015Z/
WAUSHARA WI-
504 AM CDT MON AUG 25 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WAUSHARA COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS
THE WARNED AREA.
LAT...LON 4508 8925 4479 8911 4429 8895 4426 8928
4465 8936 4500 8958
TIME...MOT...LOC 1003Z 243DEG 37KT 4504 8947 4457 8911
4429 8913
$$
WIC073-097-115-135-251015-
/O.CON.KGRB.SV.W.0034.000000T0000Z-140825T1015Z/
MARATHON WI-WAUPACA WI-SHAWANO WI-PORTAGE WI-
504 AM CDT MON AUG 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
PORTAGE...WESTERN SHAWANO...WESTERN WAUPACA AND EASTERN MARATHON
COUNTIES UNTIL 515 AM CDT...
AT 500 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF WAUSAU TO 10 MILES NORTHEAST OF
AMHERST TO HARTMAN CREEK STATE PARK...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WAUPACA...WITTENBERG...NORRIE...OGDENSBURG...HOGARTY...ELAND AND
BIRNAMWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4508 8925 4479 8911 4429 8895 4426 8928
4465 8936 4500 8958
TIME...MOT...LOC 1003Z 243DEG 37KT 4504 8947 4457 8911
4429 8913
HAIL...0.75IN
WIND...60MPH
$$
AKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 4:14 AM CDT, 22 minutes earlier.
Area forecast discussion, Aug 25, 4:14 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 414 AM CDT MON AUG 25 2014 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SYNOPSIS... ISSUED AT 405 AM CDT MON AUG 25 2014 WARM AND HUMID WITH THUNDERSTORMS TODAY...THEN HUMIDITIES DROPPING AND TEMPERATURES RETURNING CLOSER TO NORMAL LEVELS. UPR PATTERN ACRS NOAM DOMINATED BY A TROF OVER THE WEST AND A RIDGE IN THE E. STG SHRTWV EJECTING OUT OF THE WRN TROF WL FLATTEN THE NRN PORTION OF THE ERN RIDGE EARLY IN THE FCST PERIOD... HELPING TO LEAD THE WAY TO A MORE PROGRESSIVE LOW AMPLITUDE FLOW ACRS SRN CANADA AND AND THE EXTREME NRN CONUS BY MID-WEEK. AS THE THE SRN PORTION OF THE WRN TROF WL INITIALLY BE LEFT BEHIND IN A WK SRN STREAM ACRS THE CONUS...THOUGH THAT WILL MERGE BACK INTO THE MAIN WESTERLIES AS THEY SAG SWD DURING THE LATTER PART OF THE FCST PERIOD. WARM AND VERY MOIST AIR MASS INITIALLY ACRS THE AREA WL BE REPLACED BY COOLER AND DRIER AIR EARLY IN THE FCST PERIOD. THAT WL RESULT IN TEMPERATURES FAIRLY CLOSE TO SEASONAL NORMALS...THOUGH WITH SOME DAY TO DAY VARIATION DUE TO CLDS/PRECIPITATION. TSTMS WL AFFECT MUCH OF THE AREA TODAY...THEN THERE WL BE ANOTHER PRETTY GOOD SET-UP FOR PCPN LATE IN THE WEEK AND INTO THE UPCOMING WEEKEND...SO AMNTS WL MOST LIKELY END UP ABV NORMAL AT MOST LOCATIONS. && .SHORT TERM...TODAY...TONIGHT...AND TUESDAY ISSUED AT 405 AM CDT MON AUG 25 2014 MAIN FCST ISSUE IS LINING UP POPS TODAY. LINE OF STORMS THAT DEVELOPED ALONG COLD FRONT TO OUR WEST WL CONT TO SURGE EWD AND AFFECT MUCH OF THE FCST AREA THIS MORNING. PWATS STILL HIGH...BUT HIGHER WINDS ALOFT WERE LEADING TO MORE RAPID STORM MOVEMENT AND LESS EFFICIENT PRECIPITATION PRODUCTION THAT THE PAST FEW DAYS. ALIGNMENT OF THE STORMS...HOWEVER...WAS LEADING TO TRAINING. SOME OF THE STORMS TO THE SW HAVE PRODUCED A FEW SVR WIND GUSTS...AND WL NEED TO CLOSELY MONITOR TO SEE IF THAT CONTS NE INTO THE FCST AREA. IN THE GRIDS...WL HAVE HVY RAIN ATTRIBUTE WITH THE TSTMS WHERE POPS ARE ABV 50 PCT...BUT SVR THREAT WL BE ISOLD SO WL NOT HAVE EXPLICIT MENTION OF SVR. LINE OF STORMS SHOULD EVENTUALLY WEAKEN IN ERN WI AND PULL OFF TO THE NE BY LATE MORNING. BUT THE PRIMARY COLD FRONT...THOUGH BECOMMING SOMEWHAT DIFFUSE/ILL DEFINED...WAS STILL BACK TO THE W. ALTHOUGH CONVERGENCE ALONG THE FRONT WL NOT BE NEARLY AS STG AS OUT TO THE W YDA...THINK IT WL STILL BE SUFFICIENT TO GENERATE ANOTHER ROUND OF STORMS OVER MAINLY E-C WI THIS AFTN/EARLY THIS EVENING. COVERAGE MAY REMAIN SCT THOUGH...SO DID NOT TAKE POPS BEYOND CHC CATEGORY. THOSE STORMS MAY POSE A SVR RISK AS WELL...THOUGH GIVEN THE WEAKER FORCING AND QUESTIONS ABOUT DESTABILIZATION IN THE WAKE OF THE MORNING CONVECTION...WILL HANDLE WITH JUST A MENTION IN THE HWO FOR NOW. BOUNDARY WL CONT ON TO THE S OF THE AREA TNGT. BUT SUSPECT LOWER DWPTS/MORE STABLE AIR WL TAKE A WHILE TO WORK INTO THE AREA. SO LINGERED POPS ACRS THE FAR S THROUGH TNGT AS WOULD NOT BE SURPRISED TO SEE SOME SHRA LINGER OVER THAT AREA. WENT WITH DRY FCST FOR EARLY TUE...THEN HAD SLGT CHC POPS OVER THE FAR S IN THE AFTN. THE MAIN RAIN CHC WL BE TO THE S...BUT AGAIN... NOT CONFIDENT DRYING WL PROGRESS SWD AS QUICKLY AS SHOWN IN THE MODELS. STUCK WITH BLEND OF BEST PERFORMING GUIDANCE FOR TEMPS. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY ISSUED AT 405 AM CDT MON AUG 25 2014 MDLS APPEAR TO BE CONSISTENT IN TAKING A PROGRESSIVE NRN STREAM ALONG THE U.S.-CANADIAN BORDER THRU THE END OF THE WEEK WITH A WEAKER SRN STREAM MEANDERING ACROSS THE SRN CONUS. IN BETWEEN... THERE WL BE A SLOW-MOVING UPR TROF THAT IS EXPECTED TO REACH NE WI LATE IN THE WEEK AND BRING ADDITIONAL PCPN CHCS TO THE REGION. TEMPS TO SETTLE AT OR BELOW NORMAL THRU THE WORK WEEK BEFORE A SMALL UPTICK IS NOTED NEXT WEEKEND. THERE IS NOW MDL CONSENSUS THAT THE CDFNT WL BE ABLE TO REACH NRN IL BEFORE PULLING UP STNRY TUE NGT. AS THIS OCCURS...AN AREA OF HI PRES IS FCST TO PUSH TOWARD THE WRN GREAT LAKES AND HELP TO DRAW DRIER AIR INTO NE WI. JUST DO NOT SEE ENUF OF A THREAT TO WARRANT HANGING ON TO THE SLGT CHC POP OVER SRN SECTIONS OF THE FCST AREA...THUS HAVE GONE DRY EVERYWHERE TUE NGT. MIN TEMPS TO ACTUALLY BE THE TRICKY PART OF THE FCST WITH MORE CLOUDS SOUTH/ LESS CLOUDS NORTH WITH LIGHT WINDS ANTICIPATED. MAY NEED TO LOWER VALUES FROM THE PREVIOUS FCST WITH MORE 40S NORTH TO MID 50S E-CNTRL WI. THIS HI PRES WL OVERSPREAD NRN SECTIONS OF THE GREAT LAKES...WHILE ACTIVE WEATHER CONTS FROM THE CNTRL PLAINS EWD THRU THE MIDWEST ALONG THE QUASI-STNRY FNT. ONCE AGAIN...EXPECT MORE CLOUDS ACROSS CNTRL/E-CNTRL WI WITH MORE SUNSHINE FOR THE NORTH. TEMPS LOOK TO BE FAIRLY UNIFORM OVER THE FCST AREA WITH UPR 60S/LWR 70S NORTH... LWR TO MID 70S CNTRL/E-CNTRL WI. CLASSIC BATTLE SETTING UP STARTING WED NGT BETWEEN THE INCUMBENT DRY AIR MASS OVER NE WI AND LOW-LEVEL MOISTURE TRYING TO PUSH NWD AS THE QUASI-STNRY FNT TRIES TO LIFT NORTH OVER THE MIDWEST. AS IS TYPICALLY THE CASE...THE GFS IS QUICKEST IN SENDING THIS MOISTURE NWD INTO SRN SECTIONS OF MN/WI WHILE THE OTHER MDLS FAVOR THE DRY AIR WINNING OUT WITH PCPN JUST MOVING INTO SW WI TOWARD DAYBREAK. PREFER THE MAJORITY HERE AND WL ONLY MENTION A MINIMAL POP FOR CNTRL WI AFTER MIDNGT. MIN TEMPS TO RANGE FROM THE MID TO UPR 40S NORTH (A FEW LWR 40S ARE POSSIBLE IF THE CLOUDS STAY AWAY)...TO THE LWR TO MID 50S SRN SECTIONS. HAVE CONTINUED TO FOLLOW THE ECMWF/S SLOWER TREND WITH THE MOISTURE RETURNING TO WI ON THU. A SURFACE WAVE IS FCST TO DEVELOP ALONG THE FRONTAL BOUNDARY AND HELP TO FOCUS SHWRS/TSTMS ACROSS THE MIDWEST WITH A GRADUAL MOVEMENT OF THE PCPN INTO SW WI... ESPECIALLY DURING THE AFTERNOON HOUR WITH THE HELP OF MODEST WAA. HAVE KEPT CHC POPS FOR CNTRL WI...DECREASING OR NIL POPS FARTHER NORTH AND EAST. MAX TEMPS TO GENERALLY BE IN THE UPR 60S TO LWR 70S RANGE. THERE CONTS TO BE SOME UNCERTAINTY AS TO THE MOVEMENT/LOCATION OF BOTH THE SURFACE WAVE AND THE NEW WRMFNT LIFTING NE TOWARD THE GREAT LAKES THU NGT INTO FRI. THE TWIST NOW IS THAT THE GEM DOES NOT BRING THESE FEATURES TOWARD NE WI TIL LATE ON FRI...THEREFORE ESSENTIALLY KEEPING NE WI DRY. THIS SEEMS TOO SLOW CONSIDERING THE SURFACE HI IS WELL TO OUR EAST AND SW WINDS ALOFT CONTS TO SEND MOISTURE INTO WI. HAVE KEPT CHC POPS IN THE FCST FOR BOTH THU NGT AND FRI. UNSETTLED WEATHER TO THEN PERSIST INTO SAT AS THE INITIAL SYSTEM TRACKS ACROSS THE GREAT LAKES...TO BE FOLLOWED BY A NRN STREAM CDFNT PROGGED TO DROP SE INTO THE REGION. WEAK SURFACE RIDGING TO BUILD ACROSS THE GREAT LAKES FOR SUNDAY AND PROVIDE FOR A NICER END TO THE WEEKEND. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 405 AM CDT MON AUG 25 2014 POOR FLIGHT CONDITIONS DUE TO TSRA EXPECTED OVER MUCH OF THE AREA EARLY THIS MORNING...AND POSSIBLE OVER E-C WI AGAIN THIS AFTN. COULD BE SOME FG TNGT...THOUGH AT THIS POINT EXPECTING MAINLY MVFR CONDITONS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......SKOWRONSKI SHORT TERM.....SKOWRONSKI LONG TERM......KALLAS AVIATION.......SKOWRONSKI
Hazardous weather outlook, Aug 25, 4:26 AM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 426 AM CDT MON AUG 25 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 426 AM CDT MON AUG 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL AFFECT MOST OF THE AREA EARLY THIS MORNING. THE STORMS WILL PRODUCE HEAVY RAIN AND SOME GUSTY WINDS. ISOLATED SEVERE WIND GUSTS TO 60 MPH ARE POSSIBLE...MAINLY OVER CENTRAL AND EAST-CENTRAL WISCONSIN. ADDITIONAL STORMS ARE POSSIBLE THIS AFTERNOON...MAINLY IN EAST- CENTRAL WISCONSIN. HEAVY RAIN IS LIKELY WITH ANY STORMS THAT FORM. THE STORMS COULD ALSO POSE A RISK OF ISOLATED DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL STORMS ARE POSSIBLE FROM LATE THURSDAY THROUGH SATURDAY AS A WEAK SURFACE LOW COMBINES WITH THE NORTHWARD MOVEMENT OF A WARM FRONT. IT IS TOO EARLY TO DISCERN WHETHER ANY OF STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION WILL PROBABLY NOT BE NECESSARY. HOWEVER...ANY HAIL... WIND DAMAGE...WIND GUSTS OVER 40 MPH...OR FLOODING SHOULD BE REPORTED TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-261100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 426 AM CDT MON AUG 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS AND PATCHY FOG WILL POSE A HAZARD TO BOATERS AT TIMES TODAY. PATCHY FOG COULD LINGER INTO TONIGHT ON THE LAKE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE NEXT CHANCE OF THUNDERSTORMS IS FORECAST TO ARRIVE FROM THURSDAY NIGHT THROUGH SATURDAY AS A WEAK SURFACE LOW COMBINES WITH THE NORTHWARD MOVEMENT OF A WARM FRONT. IT IS TOO EARLY TO DISCERN WHETHER ANY OF STORMS MAY BECOME SEVERE. JS/AK
In the hours before
Special weather statement, Aug 25, 12:40 AM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1240 AM CDT MON AUG 25 2014 WIZ005-010-018-030-035-036-250645- VILAS-ONEIDA-LINCOLN-MARATHON-WOOD-PORTAGE- INCLUDING EAGLE RIVER...RHINELANDER...TOMAHAWK...WAUSAU...WISCONSIN RAPIDS AND STEVENS POINT 1240 AM CDT MON AUG 25 2014 ...SHOWERS AND THUNDERSTORMS HEADING TOWARD CENTRAL AND NORTH-CENTRAL WISCONSIN... AT 1230 AM...RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM NEAR ASHLAND...TO EAU CLAIRE...TO ROCHESTER MINNESOTA. THE SHOWERS AND STORMS WITHIN THE LINE WERE MOVING NORTHEAST AT 40 MPH...AND SHOULD BEGIN AFFECTING THE WESTERN PORTIONS OF VILAS AND ONEIDA COUNTIES BETWEEN 100 AM AND 130 AM. ADDITIONAL STORMS HAD BEGUN TO FORM AHEAD OF THE LINE IN THE BLACK RIVERS FALLS AREA. THOSE STORMS WILL BEGIN AFFECTING WESTERN MARATHON AND WESTERN WOOD COUNTY AROUND 100 AM. SMALL HAIL...BRIEF WIND GUSTS OF 30 TO 40 MPH...AND TORRENTIAL RAINS WILL ACCOMPANY THE STRONGEST STORMS. ANYONE CAMPING OUTDOORS SHOULD MOVE TO A STURDY STRUCTURE AND REMAIN THERE UNTIL THE STORMS PASS. SKOWRONSKI WEATHER.GOV/GREENBAY
Special weather statement, Aug 25, 1:44 AM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 144 AM CDT MON AUG 25 2014 WIZ005-010-018-030-035-036-250745- LINCOLN-MARATHON-ONEIDA-PORTAGE-VILAS-WOOD- 144 AM CDT MON AUG 25 2014 ...THUNDERSTORMS WITH VERY HEAVY RAIN MOVING INTO NORTH-CENTRAL WISCONSIN... AT 137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 46 MILES NORTH OF EAGLE RIVER TO 110 MILES SOUTHWEST OF RHINELANDER...MOVING NORTHEAST AT 45 MPH. TORRENTIAL DOWNPOURS ARE LIKELY WITH THE STORMS. SMALL HAIL AND BRIEF WIND GUSTS OF 30 TO 40 MPH ARE ALSO POSSIBLE. LOCATIONS IMPACTED INCLUDE... PRESQUE ISLE... LAC DU FLAMBEAU... SQUIRREL LAKE... SQUIRREL LAKE... TROUT LAKE... BOULDER JUNCTION... TRIPOLI... NASONVILLE... WOODRUFF... WILLOW RESERVOIR... BAKERVILLE... MCCORD... SPIRIT FALLS... SPENCER... MINOCQUA... ANYONE CAMPING OUTDOORS SHOULD MOVE TO A STURDY STRUCTURE AND REMAIN THERE UNTIL THE STORMS PASS. HEAVY RAIN WILL MAKE TRAVEL VERY DIFFICULT...AND COULD RESULT IN SOME PONDING OF WATER ON AREA ROADWAYS. ADDITIONAL SHOWERS AND STORMS WERE DEVELOPING AHEAD OF THE MAIN LINE OVER WESTERN MARATHON AND WESTERN WOOD COUNTIES. THESE STORMS COULD PRODUCE BRIEF HEAVY RAINS. SKOWRONSKI
Special weather statement, Aug 25, 2:31 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 231 AM CDT MON AUG 25 2014 WIZ005-010-011-018-030-250830- FOREST-LINCOLN-MARATHON-ONEIDA-VILAS- 231 AM CDT MON AUG 25 2014 ...STRONG THUNDERSTORMS MOVING INTO CENTRAL WISCONSIN... AT 226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST OF EAGLE RIVER TO 18 MILES WEST OF RHINELANDER TO 31 MILES SOUTHWEST OF RHINELANDER TO MEDFORD...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...WINDS 30 TO 40 MPH...HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... STAR LAKE... LAKE TOMAHAWK... BRADLEY... ST GERMAIN... HARSHAW... GOODNOW... MC NAUGHTON... HEAFFORD JUNCTION... LAND O LAKES... CONOVER... TOMAHAWK... EAGLE RIVER... WOODBORO... GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. AK
Special weather statement, Aug 25, 3:28 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 328 AM CDT MON AUG 25 2014 WIZ010>012-018>020-030-031-035-036-250930- FLORENCE-FOREST-LANGLADE-LINCOLN-MARATHON-MENOMINEE-ONEIDA-PORTAGE- SHAWANO-WOOD- 328 AM CDT MON AUG 25 2014 ...STRONG THUNDERSTORMS MOVING THROUGH CENTRAL WISCONSIN... AT 324 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF CRANDON TO 8 MILES NORTH OF WAUSAU TO 16 MILES SOUTH OF WAUSAU TO 20 MILES WEST OF WISCONSIN RAPIDS...MOVING NORTHEAST AT 50 MPH. ONE HALF INCH DIAMETER HAIL...WINDS 30 TO 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ACKLEY WILDLIFE AREA... WALKER... PEPLIN... WESTON... SUNSET... NUTTERVILLE... MONICO... KNOWLTON... DANCY... GLANDON... SUMMIT LAKE... PELICAN LAKE... HILES... ELCHO... GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. AK
Special weather statement, Aug 25, 3:45 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CDT MON AUG 25 2014 WIZ030-035-036-045-250945- MARATHON-PORTAGE-WAUSHARA-WOOD- 345 AM CDT MON AUG 25 2014 ...STRONG THUNDERSTORMS HEADED INTO WOOD COUNTY... AT 341 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 39 MILES WEST OF WISCONSIN RAPIDS TO 32 MILES WEST OF WISCONSIN RAPIDS TO 43 MILES SOUTHWEST OF WISCONSIN RAPIDS...MOVING NORTHEAST AT 50 MPH. PEA SIZE HAIL...WINDS 40 TO 50 MPH...HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SCRANTON... LINDSEY... NASONVILLE... VEEDUM... SPENCER... BABCOCK... PITTSVILLE... MARSHFIELD... HEWITT... DEXTERVILLE... BAKERVILLE... CRANMOOR... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. AK
Local storm report, Aug 25, 4:17 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
417 AM CDT MON AUG 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 AM TSTM WND GST MARSHFIELD 44.66N 90.16W
08/25/2014 M44 MPH WOOD WI ASOS
&&
SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:14 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Outagamie, Shawano, Waupaca | 46 min |
| Aug 25, 5:49 AM CDT | Special Marine Warning | GRB | 86 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.